MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq0956 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported the nurse tried to thread wire and the catheter got caught up on the needle and sheared.No other information was provided.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a punctured catheter is confirmed and was determined to be use related.One 20 g powerglide pro was returned for evaluation.An initial visual observation showed blood residue throughout the returned sample.The guidewire was observed to be stuck in the catheter which was observed to be punctured by the needle and bent backward.A microscopic observation revealed the weld tip of the guidewire was intact, and the rest of the guidewire was also observed to be undamaged.The bevel of the needle was observed to be slightly damaged.Evidence of bunching was observed near the tip of the catheter.The edges of the split were observed to be mostly straight and well-defined with some jagged edges near the proximal end of the split.Most of the split surface was observed to be plastically deformed and had a granular surface texture; however, striations were observed on some sections near the proximal end of the split, indicating the catheter was punctured by the needle and was subsequently torn.The damage found on the returned sample is consistent with damage caused by re-inserting the needle back into the catheter or pulling the catheter back over the needle during the placement process.The product ifu warns: ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿.
 
Event or Problem Description

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6663771
Report Number3006260740-2017-00904
Device Sequence Number13916524
Product Code FOZ
UDI-Device Identifier00801741110689
UDI-Public(01)00801741110689(17)180228(10)REBQ0956
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue NumberF220101
Device Lot NumberREBQ0956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1